Alert archive / Nebraska / Tornado Warnings in 2015

Tornado Warning 14, NWS Omaha, NE

July 15, 2015Richardson County, Nebraska

NWS Omaha, NE issued this tornado warning at Jul 15, 2015, 9:19 PM CDT for Richardson County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 9:19 PM CDT (02:19 UTC)
Expired
Jul 15, 2015, 9:45 PM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Richardson County, NE

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2186 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
2.1
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WFUS53 KOAX 160219
TOROAX
NEC147-160245-
/O.NEW.KOAX.TO.W.0014.150716T0219Z-150716T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL RICHARDSON COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 945 PM CDT

* AT 918 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR VERDON...OR 9 MILES WEST OF FALLS CITY...
  MOVING EAST AT 10 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...EMERGENCY MANAGEMENT REPORTED FUNNEL CLOUD. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL RICHARDSON COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS...THE HIGHWAY 75 AND 8 JUNCTION AND SALEM.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4006 9585 4010 9585 4010 9571 4002 9574
TIME...MOT...LOC 0218Z 274DEG 8KT 4008 9578 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BOUSTEAD
2 follow-up statements
486 
WWUS53 KOAX 160225
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT WED JUL 15 2015

NEC147-160245-
/O.CON.KOAX.TO.W.0014.000000T0000Z-150716T0245Z/
RICHARDSON NE-
925 PM CDT WED JUL 15 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL RICHARDSON COUNTY...
        
AT 924 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR VERDON...OR 7 MILES WEST OF FALLS CITY...MOVING EAST
AT 10 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...EMERGENCY MANAGEMENT CONTINUED TO REPORT A VERY 
         PERSISTENT FUNNEL CLOUD.  

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4006 9579 4010 9579 4010 9571 4005 9573
TIME...MOT...LOC 0224Z 272DEG 8KT 4008 9575 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BOUSTEAD
888 
WWUS53 KOAX 160235
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT WED JUL 15 2015

NEC147-160245-
/O.EXP.KOAX.TO.W.0014.000000T0000Z-150716T0245Z/
RICHARDSON NE-
935 PM CDT WED JUL 15 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL RICHARDSON COUNTY WILL
EXPIRE AT 945 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4006 9579 4010 9579 4010 9571 4005 9573
TIME...MOT...LOC 0232Z 274DEG 8KT 4008 9575 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jul 15, 6:36 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 15, 6:36 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CDT WED JUL 15 2015

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 312 PM CDT WED JUL 15 2015

UPPER WAVE MOVING THROUGH THE MID MISSOURI VALLEY HAS BROUGHT A
WIDESPREAD AREA OF RAIN TO THE AREA TODAY...RESULTING IN
SIGNIFICANTLY MORE CLOUD COVER THAT HAS LINGERED INTO THE
AFTERNOON. WHILE THE STEADIER SHOWERS HAVE DIMINISHED IN MANY
AREAS AND CLOUDS WERE BEGINNING TO THIN...ADDITIONAL VERY SHORT
TERM CONVECTIVE DEVELOPMENT IS DOUBT. PRECIP WAS ALSO LIKELY BEING
AIDED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET...BUT
THAT WAS MOVING AWAY RESULTING IN LESS FORCING FOR OUR AREA.
SURFACE PATTERN WAS HIGHLY PERTURBED BY THE RAIN TODAY.
HOWEVER...AN OBJECTIVE 20Z SURFACE ANALYSIS REVEALED WHAT COULD BE
A WARM FRONT DEVELOPING OVER NORTHEAST KANSAS. WHILE A FEW SHOWERS
HAD BUBBLED UP ALONG THIS FRONT...SPC MESOANALYSIS INDICATED QUITE
A BIT OF SURFACE CIN STILL IN THE AREA THUS THEY WERE STRUGGLING.
BULK SHEAR VALUES HAVE INCREASED TO 40 TO 50 KNOTS ACROSS THE
REGION. WE WILL LIKELY NEED TO WAIT FOR THE NEXT SUBTLE SHORT WAVE
MOVING OUT OF THE CENTRAL ROCKIES...COMBINED WITH THE NORTHWARD
MOVING WARM FRONT AND A STRENGTHENING LOW LEVEL JET TO GET
STRONGER CONVECTION TO FIRE LATER THIS EVENING IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. PRECIPITABLE WATER VALUES REMAIN
QUITE HIGH AROUND 2 INCHES...THUS SOME LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE TONIGHT IN PORTIONS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TONIGHT...WITH 1 TO 2 INCHES OF RAIN FORECAST. THIS
RAIN IS HOWEVER FALLING IN AN AREA THAT DID NOT SEE THE HEAVY
RAINFALL EARLIER THIS MORNING...THUS BELIEVE WE CAN TAKE IT
WITHOUT TOO MUCH TROUBLE. FOR ANY STORMS THAT DEVELOP
TONIGHT...LOW LEVEL HELICITY IS QUITE HIGH...AND THERE STILL
APPEARS TO BE A TORNADO THREAT...BUT CONFINED TO AREAS SOUTH OF
I80. PRECIP CHANCE WANE BY DAYBREAK THURSDAY...BUT A FEW LINGERING
SHOWERS COULD LINGER EARLY THURSDAY MORNING IN THE SOUTHEAST CWA.

ANOTHER SUBTLE WAVE COULD MOVE INTO THE AREA THURSDAY NIGHT WHICH
COULD BRING AN SMALL CHANCE OF STORMS. ANOTHER WAVE MOVES INTO THE
AREA LATER FRIDAY AFTERNOON THROUGH SATURDAY. IT ALSO GETS HOT
AGAIN FRIDAY AND SATURDAY WITH TEMPS CLIMBING INTO THE LOWER TO
MID 90S. VERY HUMID CONDITIONS REDEVELOP WITH DEWPOINTS BACK INTO
THE LOWER TO MID 70S...WHICH RESULTS IN HEAT INDEX VALUES AGAIN
INTO THE UPPER 90S TO LOWER 100S. THE BEST CHANCE FOR HEAT
ADVISORY CRITERIA APPEARS TO BE SATURDAY WHEN HEAT INDEX VALUES
COULD REACH 105 IN MANY AREAS.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 312 PM CDT WED JUL 15 2015

A FRONTAL BOUNDARY SLOW SETTLES INTO THE FORECAST SATURDAY NIGHT
AND THEN SOUTH OF THE AREA SUNDAY. THIS DOES RESULT IN COOLER
TEMPS AND A SLIGHT BREAK IN THE HUMIDITY...BUT ALSO BRINGS
CONTINUED SMALL CHANCES FOR STORMS THAT LINGERS INTO SUNDAY NIGHT.
MONDAY SHOULD BE DRY. ANOTHER VERY SUBTLE WAVE MOVES THROUGH THE
REGION TUESDAY...RESULTING IN SLIGHT CHANCE FOR POPS. WEDNESDAY
COULD VERY WELL BE DRY...BUT DAY 7 MODEL BLENDS SUGGEST SMALL
CLIMATOLOGICAL POPS...BUT CONFIDENCE IS QUITE LOW.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 620 PM CDT WED JUL 15 2015

LATEST SFC ANALYSIS REVEALING LOW PRESSURE CENTERED OVER WRN KS
WITH A WARM FRONT EXTENDING EWD CLOSE TO THE NEB/KS BORDER. TSRA
IS ALREADY FIRING ALONG THE BNDRY FROM WRN TO N-CNTRL KS...AND
EXPECT ACTIVITY TO MOVE INTO ERN NEB WITHIN THE NEXT SEVERAL
HOURS. CONFIDENCE IS A BIT HIGHER THAT KLNK AND KOMA WILL
EVENTUALLY SEE STORMS DURING THE EARLY EVENING HOURS...THUS TEMPO
GROUPS ARE IN PLACE. AS FOR KOFK...DECIDED TO INCLUDE A TEMPO
GROUP AS WELL...BUT AT THIS POINT AM SOMEWHAT SKEPTICAL THAT ANY
WIDESPREAD ACTIVITY WILL BE SEEN TO THE NORTH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...DEE
Hazardous weather outlook, Jul 15, 5:47 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT WED JUL 15 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
547 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
EVENING...CONTINUING THROUGH THE EARLY MORNING BEFORE ENDING BY
DAY BREAK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED SEVERE WEATHER IS POSSIBLE OVER SOUTHEAST
NEBRASKA THIS EVENING WITH LARGE HAIL THE MAIN THREAT. HEAVY
RAINFALL IS ALSO POSSIBLE OVERNIGHT...MAINLY OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EXTENDED RANGE
OF THE FORECAST. ORGANIZED SIGNIFICANT SEVERE WEATHER IS NOT
EXPECTED THROUGH THE PERIOD.

THE HOT AND HUMID WEATHER WILL RETURN TO THE REGION ON FRIDAY AND
SATURDAY WITH AFTERNOON HEAT INDEX VALUES FROM 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR ON
THURSDAY.

In the hours before

Special weather statement, Jul 15, 9:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT WED JUL 15 2015

NEZ093-160245-
RICHARDSON NE-
907 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON COUNTY
UNTIL 945 PM CDT...

AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERDON...OR 10 MILES WEST OF FALLS CITY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERDON...DAWSON...SALEM AND THE HIGHWAY 75 AND 8 JUNCTION.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 10.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4003 9589 4017 9588 4018 9561 4001 9565
TIME...MOT...LOC 0207Z 271DEG 16KT 4011 9579

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:07 PM CDTSpecial Weather StatementOAXRichardson38 min
Jul 15, 9:12 PM CDTTornado WarningOAXRichardson22 min
Jul 15, 9:22 PM CDTSevere Thunderstorm WarningOAXCass38 min
Jul 15, 9:41 PM CDTSevere Thunderstorm WarningOAXJefferson49 min
Jul 15, 9:49 PM CDTSpecial Weather StatementOAXRichardson41 min
Jul 15, 10:12 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson48 min
Jul 15, 10:50 PM CDTSpecial Weather StatementOAXJohnson, Otoe, Pawnee25 min
Jul 15, 11:30 PM CDTSpecial Weather StatementOAXCass, Nemaha, Otoe45 min
Jul 15, 11:45 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe30 min
Jul 16, 2:17 AM CDTSpecial Weather StatementOAXCass, Sarpy43 min
Jul 16, 2:40 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy35 min
Jul 16, 2:55 PM CDTHeat AdvisoryOAXBurt, Cass, Dodge, Douglas, Gage, Jefferson and 11 more29 hr
Jul 16, 2:55 PM CDTHeat AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Nemaha and 4 more47 hr
Jul 16, 6:00 PM CDTSpecial Weather StatementOAXStanton30 min
Jul 16, 6:26 PM CDTSpecial Weather StatementOAXMadison49 min
Jul 16, 6:33 PM CDTSpecial Weather StatementOAXCuming42 min
Jul 16, 6:56 PM CDTSpecial Weather StatementOAXCedar49 min

Nearby

Tornado Warnings in Nebraska, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.